MAUDE Adverse Event Report: MEDTRONIC MEXICO AXIUM HELIX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO AXIUM HELIX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number QC-1.5-2-HELIX
Medical Device Problem Codes Stretched (1601); Packaging Problem (3007)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/22/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product analysis #285336718:equipment used: vis m-85519; ruler 203cm m-83361 as found condition: the axium coil was returned within a shipping box; within an opened axium coil outer carton; within a sealed biohazard pouch; within an opened axium coil inner pouch and within a dispenser coil.Damage location details: the axium coil was returned without the introducer sheath.The proximal end of the pusher and the release wire were found to be broken.The implant coil and distal tip were found to be broken off the distal end of the pusher were not returned.Testing analysis: none conclusion: based on the device analysis and reported information, the customer¿s report of ¿coil stretch¿ was confirmed.The axium coil implant coil was detached and not returned.In addition, the pusher was returned broken.Coil stretch can occur due to lack of hydration before procedure, user does not maintain continuous flush, tortuous anatomy, coil is not retracted in a one-to-one motion with the implant pusher during repositioning, pusher rotation, user advances the coil against resistance, or incompatible catheter.Information regarding a continuous flush was not provided.The patient¿s vessel tortuosity was normal.The model and lot numbers for the microcatheter used in the event were not provided; therefore, compatibility could not be assessed.Since the microcatheter was not returned, an analysis could not be performed.The root cause could not be determined.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report regarding an axium coil found to be stretched.The patient was undergoing surgery for treatment of a saccular, unruptured aneurysm in the left anterior communicating artery with a max diameter of 3 mm and a 2 mm neck diameter.It was noted the patient's blood flow was normal and vessel tortuosity was normal.It was reported that after opening the spring coil package, it was found that the coil body was stretched.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).No patient symptoms or further complications were reported as a result of this event.Additional information was received that there was no damage or evidence of tampering to device packaging.It was unknown if the proximal end of the pushwire was secured in the guidewire clip when the package was opened.There were no issues that resulted in the damage that was found.

Brand Name
AXIUM HELIX
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
Manufacturer (Section G)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX   22570
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key16405065
Report Number9612164-2023-00755
Device Sequence Number3327327
Product Code KRD
UDI-Device Identifier00847536037229
UDI-Public00847536037229
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K081465
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2025
Device Model NumberQC-1.5-2-HELIX
Device Catalogue NumberQC-1.5-2-HELIX
Device Lot Number224075506
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/17/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/22/2022
Initial Report FDA Received Date02/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/31/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age68 YR
Patient SexFemale